Alert archive / Indiana / Gale Warnings in 2011

Gale Warning 38, NWS Northern Indiana

December 17, 2011

NWS Northern Indiana issued this gale warning at Dec 17, 2011, 4:13 PM EST. It took effect at Dec 18, 2011, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2011, 4:13 PM EST (21:13 UTC)
In effect from
Dec 18, 2011, 7:00 PM EST
Expired
Dec 19, 2011, 4:42 AM EST
In force
10 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WHUS73 KIWX 172113
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EST SAT DEC 17 2011

LMZ043-046-180515-
/O.NEW.KIWX.GL.W.0038.111218T2100Z-111219T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
413 PM EST SAT DEC 17 2011

...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST
MONDAY. 

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS SUNDAY
  AFTERNOON. SOUTHWEST WINDS 20 TO 25 KNOTS SUNDAY NIGHT...WITH
  GUSTS TO 35 KNOT GALES.

* WAVES: 2 TO 4 FEET SUNDAY AFTERNOON BUILDING TO 4 TO 7 FEET
  SUNDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
198 
WHUS73 KIWX 180429
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 PM EST SAT DEC 17 2011

LMZ043-046-181230-
/O.CON.KIWX.GL.W.0038.111218T2100Z-111219T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1129 PM EST SAT DEC 17 2011

...GALE WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST
MONDAY. 

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS SUNDAY 
  AFTERNOON. SOUTHWEST WINDS 20 TO 25 KNOTS SUNDAY NIGHT...WITH 
  GUSTS TO 35 KNOT GALES. 

* WAVES: 2 TO 4 FEET SUNDAY AFTERNOON BUILDING TO 4 TO 7 FEET 
  SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
991 
WHUS73 KIWX 180941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 AM EST SUN DEC 18 2011

LMZ043-046-181745-
/O.CON.KIWX.GL.W.0038.111218T2100Z-111219T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 AM EST SUN DEC 18 2011

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST MONDAY. 

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS THIS 
  AFTERNOON. SOUTHWEST WINDS 20 TO 25 KNOTS TONIGHT...WITH 
  GUSTS TO 35 KNOT GALES. 

* WAVES: 2 TO 4 FEET THIS AFTERNOON BUILDING TO 3 TO 6 FEET 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
038 
WHUS73 KIWX 181547
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EST SUN DEC 18 2011

LMZ043-046-190000-
/O.EXT.KIWX.GL.W.0038.111219T0000Z-111219T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1047 AM EST SUN DEC 18 2011

...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
MONDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY. 

* WINDS: SOUTH 10 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS LATE IN
  THE AFTERNOON. SOUTHWEST WINDS 20 TO 25 KNOTS TONIGHT...WITH
  GUSTS TO 35 KNOT GALES.

* WAVES: BUILDING TO 2 TO 4 FEET THIS AFTERNOON...THEN BUILDING
  TO 3 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
129 
WHUS73 KIWX 182102
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EST SUN DEC 18 2011

LMZ043-046-190515-
/O.CON.KIWX.GL.W.0038.111219T0000Z-111219T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
402 PM EST SUN DEC 18 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS INCREASING TO 20 TO 25 KNOTS IN
  THE EVENING. GUSTS TO 35 KNOT GALES.

* WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
225 
WHUS73 KIWX 190311
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 PM EST SUN DEC 18 2011

LMZ043-046-191200-
/O.CON.KIWX.GL.W.0038.000000T0000Z-111219T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1011 PM EST SUN DEC 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 20 TO 25 KNOTS. GUSTS TO 35 KNOT GALES.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
405 
WHUS73 KIWX 190942
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EST MON DEC 19 2011

LMZ043-046-191745-
/O.CAN.KIWX.GL.W.0038.000000T0000Z-111219T1200Z/
/O.NEW.KIWX.SC.Y.0077.111219T0942Z-111219T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS. DIMINISHING
  TO 10 TO 15 KNOTS BY AFTERNOON.

* WAVES: SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 17, 4:07 PM EST, 6 minutes earlier.

Area forecast discussion, Dec 17, 4:07 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EST SAT DEC 17 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

DIMINISHING SNOW THIS EVENING...FOLLOWED BY MODERATING TREND FOR
SUNDAY WILL BE THE MAIN FORECAST ITEMS OF INTEREST FOR THE SHORT
TERM.

WATER VAPOR IMAGERY EARLY THIS EVENING INDICATING A COUPLE OF SHORT
WAVES TO IMPACT THE REGION.  THE FIRST OF THESE SHORT WAVES WHICH
ENHANCED LIGHT SNOW ACROSS PORTIONS OF NORTH CENTRAL/NORTHWEST
INDIANA AND SOUTHERN LOWER MICHIGAN IS EXITING EAST CENTRAL INDIANA
AT THIS TIME. A MORE SHEARED IN NATURE UPSTREAM VORT ACROSS THE
UPPER MS RIVER VALLEY WILL TRACK SOUTHEAST INTO THE SOUTHERN GREAT
LAKES THIS EVENING. ASCENT WITH THIS SECONDARY SHORT WAVE IS
EXPECTED TO BE QUITE WEAK AND HAVE JUST CONTINUED CHANCE POPS INTO
THIS EVENING MAINLY ACROSS THE NORTH/NORTHEAST. AFTER 00Z...HAVE
MAINTAINED HIGHEST CHANCE POPS IN FAR SOUTHWESTERN LOWER MICHIGAN
WHERE MARGINAL DELTA TEMPS AND WESTERLY FLOW OFF LAKE MICHIGAN
SHOULD ALLOW FOR AT LEAST SCATTERED LIGHT SNOW SHOWERS TO PERSIST.
THERMODYNAMIC PROFILES SHOULD BECOME INCREASINGLY UNFAVORABLE FOR
SIGNIFICANT LAKE ENHANCEMENT AS LOW LEVEL WARM FRONT SHIFTS ACROSS
THE WESTERN GREAT LAKES LIMITING LAKE INDUCED INSTABILITY. ANY
ADDITIONAL ACCUMULATIONS ACROSS THE FAR NORTH AND NORTHEAST THIS
EVENING SHOULD BE GENERALLY LESS THAN A HALF INCH. OTHERWISE...SKIES
SHOULD CLEAR FROM WEST TO EAST LATE EVENING INTO THE OVERNIGHT AS
SYNOPTIC SUBSIDENCE INCREASES BEHIND THIS SHEARED VORT MAX. WITH
TREND TO CLEARING SKIES OVERNIGHT...DID TEND TO FAVOR COOLER MAV
GUIDANCE FOR LOWS TONIGHT.

HEIGHTS TO BUILD ACROSS THE UPPER MS RIVER VALLEY INTO THE GREAT
LAKES REGION FOR SUNDAY AS NEXT FAST MOVING SOUTHWEST CANADIAN
PACIFIC UPPER LEVEL SHORT WAVE BEGINS TO INDUCE SFC CYCLOGENESIS
ACROSS SOUTHWEST ONTARIO. GRADIENT WILL REMAIN RELATIVELY LIGHT
THROUGH MOST OF THE AFTERNOON...BUT BY LATE AFTERNOON INTO THE
EVENING LOW LEVEL FLOW/SFC WINDS WILL RAMP UP IN RESPONSE TO THIS
CYCLOGENESIS AND SFC PRESSURE FALLS TO THE NORTH. CONTINUED WARM
ADVECTION ON SUNDAY WILL RESULT IN A STRONG LOW LEVEL INVERSION AND
THUS NOT DRAMATIC SENSIBLE WARMING AT THE SURFACE...BUT WOULD
SUSPECT TEMPS COULD RISE INTO THE LOWER 40S ACROSS WESTERN PORTIONS.
LOW LEVEL THETAE RIDGE TO ADVECT INTO WESTERN PORTIONS OF THE
FORECAST AREA LATE SUNDAY NIGHT IN ADVANCE OF COLD FRONTAL BOUNDARY.
DEEPER MOISTURE PROFILES LOOK QUITE MEAGER HOWEVER AND WITH LARGE
SCALE FORCING FOR ASCENT STILL OFF TO THE WEST AND NORTH...MAY HAVE
TO CONTEND WITH SOME PATCHY DRIZZLE GIVEN SHALLOW NATURE OF
MOISTURE. WITH LOWER CONFIDENCE IN MEASURABLE PRECIP SUNDAY
NIGHT...WILL KEEP DRY. TEMPS LIKELY TO BE STEADY OR EVEN SLOWLY
RISING THROUGH THE NIGHT AHEAD OF THE COLD FRONT.

&&

.LONG TERM... / MONDAY THROUGH SATURDAY /

POTENT NORTHERN STREAM SHORTWAVE WILL TRACK SEWD THROUGH SOUTHEAST
CANADA FORCING A SFC CDFNT THROUGH OUR AREA ON MONDAY. DRIZZLE OR A
PERIOD OF LIGHT RAIN MAY ACCOMPANY THE FRONT...WITH BEST CHANCES FOR
MEASURABLE RAIN BEING ACROSS SOUTHERN AREAS. MOISTURE LOOKS VERY
SHALLOW AND LIMITED INITIALLY...ALTHOUGH DEVELOPING FAVORABLE RIGHT
ENTRANCE REGION UPPER JET DYNAMICS AND SHALLOW CONVERGENCE ALONG
BOUNDARY MAY BE ENOUGH TO WRING OUT SOME LIGHT RAIN. CONFLUENT FLOW
WILL ALLOW SFC HIGH PRESSURE TO BRIEFLY BUILD INTO THE GREAT LAKES
MONDAY NIGHT INTO TUESDAY MORNING AS THE AFOREMENTIONED FRONTAL
BOUNDARY STALLS INVOF THE OHIO RIVER. 12Z MODEL SUITE IS IN GENERAL
AGREEMENT ON THIS...WITH TRENDS SEEN IN PREVIOUS GUIDANCE. AS A
RESULT DROPPED POPS MONDAY NIGHT ACROSS THE NORTHERN TWO THIRDS OF
THE FA...RETAINING LOWER POPS IN THE SOUTH WHERE SOME RAIN MAY
LINGER.

ATTENTION WILL THEN TURN TO A CLOSED LOW STILL SPINNING NEAR FAR
SOUTHERN CALIFORNIA. 12Z ENSEMBLES AND DETERMINISTIC MODELS HAVE
TRENDED SLOWER OVERALL WITH KICKING THIS FEATURE EWD INTO THE
CENTRAL PLAINS TUESDAY...AND INTO THE NORTHERN OH VALLEY BY
WEDNESDAY. THIS APPROACHING POSITIVE PV ANOMALY WILL SUPPORT BACKING
FLOW AND INCREASING ISENTROPIC LIFT...WHICH WHEN COMBINED WITH
DIFFLUENT FLOW ALOFT WILL SUPPORT INCREASING CHANCES FOR
PRECIPITATION TUESDAY INTO WEDNESDAY LOCALLY. LACK OF ANY PHASE WITH
THE NORTHERN STREAM WILL KEEP THERMAL PROFILES ON THE WARM SIDE WITH
MAINLY RAIN ANTICIPATED. HOWEVER...CANNOT RULE OUT A BRIEF PERIOD OF
WET SNOW IN THE NORTH TUESDAY...AND THEN AGAIN ON THE BACKSIDE OF
THIS SYSTEM COME LATE WEDNESDAY AFTERNOON/EVENING. LITTLE TO NO SNOW
ACCUMULATION IS ANTICIPATED. RAINFALL WILL BE ON THE LIGHT SIDE FOR
MOST OF THE EVENT...ALTHOUGH A PERIOD OF MODERATE RAIN WILL BE
POSSIBLE WITHIN THE DEVELOPING MID LVL DEFORMATION AXIS BY LATER
TUESDAY NIGHT AND WEDNESDAY. THIS MAY CREATE SOME RENEWED RIVER
FLOODING.

12Z GUIDANCE RETAINED SOME CONTINUITY OVERALL IN TRENDING TOWARDS
MORE TYPICAL DECEMBER TEMPS BY LATE NEXT WEEK INTO SATURDAY AS A
MORE AMPLIFIED NORTHERN STREAM UPPER TROUGH DIGS INTO THE CENTRAL
AND EASTERN CONUS. ATTM...IT APPEARS AS IF THIS PERIOD WILL
FEATURE PRIMARILY DRY CONDITIONS AS POSITIVE TILT TO TROUGH SHOULD
KEEP DEEPER MOISTURE SHUNTED WELL SOUTH AND EAST OF THE REGION.

&&

.AVIATION...
18Z TAFS...LIGHT SNOW WILL GRADUALLY TAPER OFF ACROSS TERMINALS
THIS AFTERNOON AS SYNOPTIC SCALE SHORT WAVE ACROSS WESTERN INDIANA
SHIFTS EAST OF THE AREA. EXPECTING LIGHT SNOW TO END AT KSBN
AROUND 20Z...AND AT KFWA IN THE 20Z-22Z TIMEFRAME BASED ON CURRENT
TRENDS. UNTIL THIS TIME...IFR CONDITIONS WILL CONTINUE TO BE
POSSIBLE OVER THE NEXT FEW HOURS MAINLY IN THE FORM OF IFR VSBYS
WITH ADDITIONAL SNOW ACCUMULATIONS GENERALLY LESS THAN A HALF AN
INCH. SNOW MAY PERSIST INTO THE EVENING DUE TO LAKE
ENHANCEMENT...MAINLY FOR AREAS NORTH OF KSBN DUE TO MORE OF
WESTERLY FETCH SETTING UP. LOW CLOUDS LIKELY TO PERSIST INTO THIS
EVENING....ALTHOUGH A TREND TO VFR CONDITIONS IS ANTICIPATED LATE
THIS AFTERNOON INTO THIS EVENING BEFORE SKIES CLEAR LATE THIS
EVENING. SOUTHWEST WINDS AROUND 10 KNOTS EXPECTED THROUGH THE
PERIOD...ALTHOUGH SPEEDS SHOULD BEGIN TO RAMP UP TOWARD THE END OF
THIS FORECAST VALID PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 4 PM SUNDAY TO 7 AM EST MONDAY FOR LMZ043-046.

&&

SHORT TERM...MARSILI
LONG TERM...STEINWEDEL
AVIATION...MARSILI
Hazardous weather outlook, Dec 17, 5:27 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 AM EST SAT DEC 17 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
527 AM EST SAT DEC 17 2011 /427 AM CST SAT DEC 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW ACCUMULATION IS LIKELY NORTH OF ROUTE 30 TODAY...
POSSIBLY CAUSING SOME SLICK SPOTS ON ROADS. FLOODING WILL
CONTINUE ALONG MANY RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING ALONG SOME RIVERS IN THE AREA WILL CONTINUE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
527 AM EST SAT DEC 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY MAY BE NEEDED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN SUNDAY NIGHT AND
MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Dec 17, 10:42 AM EST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM EST SAT DEC 17 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-171830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1042 AM EST SAT DEC 17 2011 /942 AM CST SAT DEC 17 2011/

...LIGHT SNOW ACCUMULATIONS COULD CAUSE SOME SLIPPERY SPOTS ON
ROADS...

LIGHT SNOW WILL CONTINUE TO AFFECT THE AREA THROUGH THE EARLY TO
MID AFTERNOON HOURS. ALTHOUGH MOST OF THE SNOW WILL REMAIN
LIGHT...AN AREA OF SLIGHTLY MORE INTENSE SNOW FROM SOUTHERN LAKE
MICHIGAN INTO NORTHWEST INDIANA WILL SHIFT EASTWARD ACROSS NORTH
CENTRAL INDIANA AND SOUTHERN LOWER MICHIGAN LATE THIS MORNING...AND
EVENTUALLY INTO FAR NORTHEAST INDIANA AND NORTHWEST OHIO BY MID
AFTERNOON. WHILE MOST LOCATIONS WILL SEE SNOW ACCUMULATIONS
AROUND AN INCH OR LESS...PORTIONS OF BERRIEN AND CASS COUNTIES IN
MICHIGAN AS WELL AS ST JOSEPH AND LAPORTE COUNTY IN INDIANA COULD
SEE LOCALLY HIGHER AMOUNTS DUE TO LAKE ENHANCEMENT. VISIBILITIES
MAY DROP TO BELOW ONE MILE AT TIMES. EVEN THOUGH ACCUMULATIONS
WILL BE ON THE LIGHTER SIDE...SURFACE TEMPERATURES AROUND FREEZING
WILL ALLOW FOR ANY SNOW THAT STICKS TO ROADS TO MELT AND POSSIBLY
REFREEZE CAUSING SLIPPERY SPOTS.

PERSONS PLANNING TRAVEL SHOULD SLOW DOWN IF ENCOUNTERING
ACCUMULATING SNOWFALL ON ROADS AND GIVE ENOUGH DISTANCE BETWEEN
OTHER VEHICLES TO SAFELY BRAKE.
Local storm report, Dec 17, 12:52 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1252 PM EST SAT DEC 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     SNOW             LITCHFIELD              42.04N  84.76W
12/17/2011  M1.0 INCH        HILLSDALE          MI   TRAINED SPOTTER

&&

NDM
Local storm report, Dec 17, 12:57 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1257 PM EST SAT DEC 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     SNOW             2 N NORTH WEBSTER       41.36N  85.70W
12/17/2011  M0.7 INCH        KOSCIUSKO          IN   NWS OFFICE

&&

NDM
Local storm report, Dec 17, 1:04 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
104 PM EST SAT DEC 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             SOUTH BEND              41.68N  86.25W
12/17/2011  M0.8 INCH        ST. JOSEPH         IN   ASOS

&&

NDM
Local storm report, Dec 17, 1:09 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 PM EST SAT DEC 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             5 SW FORT WAYNE         41.02N  85.21W
12/17/2011  M0.5 INCH        ALLEN              IN   ASOS

&&

NDM

Nearby

Gale Warnings in Indiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.